Alert archive / Arizona / Flash Flood Warnings in 2006

Flash Flood Warning 10, NWS Flagstaff, AZ

July 26, 2006Coconino County, Arizona

NWS Flagstaff, AZ issued this flash flood warning at Jul 26, 2006, 8:45 PM MST for Coconino County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2006, 8:45 PM MST (03:45 UTC)
Expired
Jul 26, 2006, 9:15 PM MST
In force
30 min
Issued by
NWS Flagstaff, AZ
Area
Counties, with a storm outline in the text

County Coconino County, AZ

The radar

The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:55 PM MST, 5 hours 50 minutes earlier.

Area forecast discussion, Jul 26, 2:55 PM MST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
255 PM MST WED JUL 26 2006

.SYNOPSIS...A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER
ARIZONA INTO THE WEEKEND...WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY.

&&

.DISCUSSION...WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS
THE NORTHLAND THIS AFTERNOON AS THE AIRMASS REMAINS VERY MOIST AND
A CENTER OF MID-LEVEL HIGH PRESSURE IS SLOWLY JOGGING WESTWARD
ACROSS THE STATE. THESE HEAVY SHOWERS CONTINUE TO DISPLAY VERY
LITTLE STORM MOTION...AND VERY HEAVY RAINS ARE OCCURRING IN A RATHER
LOCALIZED FASHION AT THIS POINT. AS IT WAS QUITE A RAINY EVENING AND
NIGHT ACROSS YAVAPAI COUNTY WITH WIDESPREAD AREAS RECEIVING NEAR OR
IN EXCESS OF AN INCH OF RAINFALL...THIS AREA IS UNDER A FLASH FLOOD
WATCH UNTIL MIDNIGHT TONIGHT. SHOWERS THAT DEVELOP IN THIS REGION
THROUGH THIS EVENING WILL BE QUICKLY CONVERTED INTO RUNOFF.

BETTER CHANCES FOR STRONG HAIL AND WIND PRODUCING THUNDERSTORMS
CURRENTLY LOOK TO BE ALONG THE HIGHER TERRAIN OF THE MOGOLLON RIM
AND COCONINO PLATEAU AT THIS TIME...BUT STRONG STORMS WILL
EVENTUALLY WORK THEIR WAY INTO LOWER TERRAIN VALLEYS AND BASINS BY
LATE THIS AFTERNOON. REGARDLESS...SIGNIFICANT MOISTURE SURGE LOOKS
TO CONTINUE ACROSS SOUTHERN ARIZONA AND WE WILL NEED TO MONITOR
WHETHER ANOTHER MCS COULD BE IN THE MAKING OVER THE NEXT 24 HRS.

BY TOMORROW AND FRIDAY...500MB HIGH CENTER SHOULD BE JUST TO OUR
WEST WITH NORTHERLY FLOW CONTINUING. DURING THIS SAME TIME...NHC
FORECASTS ARE BRINGING TS EMILIA NORTHWESTWARD ALONG THE BAJA COAST.
THIS SHOULD PRESENT A FAVORABLE ENVIRONMENT FOR PUSHING ADDITIONAL
TROPICAL MOISTURE NORTHWARD UP THE GULF OF CALIFORNIA AND INTO AZ
FOR THE NEXT FEW DAYS.

BY THE WEEKEND SOUTHERLY FLOW ALOFT AND A MORE TRADITIONAL MONSOON
SETUP RETURNS...AND THIS SHOULD TRIGGER A SUBSTANTIALLY MOIST
AIRMASS THAT WOULD SPREAD ALL THE WAY NORTH TO THE UTAH BORDER.
MAX/MIN TEMPS THROUGH MOST OF THE PERIOD SHOULD REMAIN WITHIN A FEW
DEGREES OF SEASONAL NORMS AND NON-THUNDERSTORM WINDS WILL TYPICALLY
BE LIGHT.

KD

&&

.AVIATION...FOR THE 00Z PACKAGE...SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE FROM THE MOGOLLON RIM AND WHITE
MOUNTAINS NORTHWARD THROUGH 03Z...THEN BECOME ISOLATED. STORMS
SOUTH OF THE MOGOLLON RIM WILL BE SLOWER TO DEVELOP TODAY DUE TO
MORNING CLOUD COVER. THE BEST CHANCE OF STORMS SOUTH OF THE RIM WILL
BE AFTER 01Z...BUT STORMS ARE NOT EXPECTED TO BE AS WIDESPREAD AS
THEY WERE YESTERDAY. THUNDERSTORMS ACROSS THE REGION TODAY WILL
CONTAIN HEAVY RAIN WITH VISIBILITIES LOCALLY FALLING BELOW 1SM AND
CEILINGS BELOW 3000 FT AGL. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL MIDNIGHT
FOR AZZ008-037-038.

&&
Hazardous weather outlook, Jul 26, 10:00 AM MST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST WED JUL 26 2006

AZZ004>018-037>040-270700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST WED JUL 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE ACROSS NORTHERN
ARIZONA TODAY. MUCH OF THE THUNDERSTORM ACTIVITY SHOULD BEGIN ACROSS
HIGHER TERRAIN AREAS WHERE THERE ARE MOSTLY CLEAR SKIES TO START THE
MORNING...INCLUDING THE WHITE MOUNTAINS...GRAND CANYON...AND KAIBAB
PLATEAU. DUE TO SIGNIFICANT RAINFALL AMOUNTS THAT OCCURRED ACROSS
PORTIONS OF YAVAPAI COUNTY LAST NIGHT AND EVENING...ADDITIONAL HEAVY
PRECIPITATION IN THESE AREAS COULD SPAWN LOCAL FLASH FLOODING.
ALTHOUGH STORMS WILL LIKELY BEGIN LATER TODAY IN THESE AREAS...A
FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE REMAINDER OF TODAY FOR ALL
OF YAVAPAI COUNTY. ELSEWHERE...WIND SHEAR HAS IMPROVED FROM
YESTERDAY...WITH ADEQUATE MOISTURE AND INSTABILITY ALSO IN PLACE. AS
SUCH...HAIL OCCASIONALLY IN EXCESS OF THREE QUARTERS OF AN INCH AND
STRONG THUNDERSTORM WINDS GUSTS EXCEEDING 45 MPH WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY AS
ARIZONA REMAINS UNDER A MOIST AND UNSTABLE AIRMASS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 5:39 PM MSTSevere Thunderstorm WarningFGZNavajo51 min
Jul 26, 6:34 PM MSTSevere Thunderstorm WarningFGZNavajo26 min
Jul 26, 7:00 PM MSTSevere Thunderstorm WarningFGZNavajo45 min
Jul 26, 7:48 PM MSTSevere Thunderstorm WarningFGZGila, Navajo57 min
Jul 26, 8:18 PM MSTSevere Thunderstorm WarningFGZCoconino42 min
Jul 27, 1:11 PM MSTSevere Thunderstorm WarningFGZCoconino24 min
Jul 27, 2:46 PM MSTSevere Thunderstorm WarningFGZCoconino29 min
Jul 27, 3:11 PM MSTSevere Thunderstorm WarningFGZCoconino34 min
Jul 27, 3:20 PM MSTSevere Thunderstorm WarningFGZCoconino25 min
Jul 27, 3:30 PM MSTFlash Flood WarningFGZCoconino60 min
Jul 27, 3:42 PM MSTTornado WarningFGZCoconino18 min
Jul 27, 3:59 PM MSTSevere Thunderstorm WarningFGZCoconino31 min
Jul 27, 4:28 PM MSTSevere Thunderstorm WarningFGZCoconino, Yavapai32 min
Jul 27, 4:32 PM MSTSevere Thunderstorm WarningFGZCoconino28 min
Jul 27, 4:58 PM MSTSevere Thunderstorm WarningFGZCoconino, Yavapai32 min

Nearby

Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.